Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can I remove Norvir?
Sep 1, 2005

I've been positive since 1985. Since April, I have been taking Truvada, Reyataz and Norvir (1 pill as a booster). In addition, I've been on Klonopin and Doxepin for about 10+ years. Since restarting my CD4 has gone from 19 to 137 and my viral load from 50,000 to undetectable. Immediately after starting the meds, I started losing an hour of sleep at night, from 9 to 8 hours. My sleep time has decreased since then. I'n now at about 5 1/2 to 6 hours a night. My ID doctor suggests an interaction between Norvir and the psych meds rather than the HIV meds alone. My psychiatrist has yet to weigh in on this (long vacation).

My question is whether or not I could just stop taking the Norvir and keep the other two (not without my doc's approval). I'm looking more for a possible solution and/or another opinion to this problem. Have you seen similar cases? I have had a lot of problems with side effects and this is about the last time I'll go on meds, I'm about fed up. (Neuropathy Zerit, weekly kidney stones Crixivan, horrible everything with Sustiva and Pancreatitis from doubled dose of Norvir)

Thank you for your time.

Response from Dr. Henry

Norvir can increase the levels of your doxepin leading to your sleep problems. When taking Truvada (with tenofovir) it is usually desirable to continue ritonavir when taking atazanavir (tenofovir drops the levels of atananavir). If you have no resistance then I often would add abacavir for 4-8 weeks and then if no hypersensitivity reaction then stop the Truvada and add Epzicom. If that goes OK can be more comfortable in stopping atazanavir (when no longer taking tenofovir). KH



Previous
Toxoplasmosis
Next
Growth hormone diet and Lipo

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement